MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.Returned product consisted of the atherectomy rotalink burr catheter.The handshake connection, sheath, burr, and coil were microscopically and visually examined.Inspection of the device revealed that the coil was kinked, stretched, and broken at the distal end of the coil.The burr was not returned for analysis.It was considered likely that the device was unable to cross the lesion due to this damage, or after this damage occurred.Product analysis confirmed the reported event, as the coil was kinked, stretched, and broken at the distal end of the coil.It was considered likely that the device was unable to cross the lesion due to this damage, or after this damage occurred.This concludes the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 25apr2023.It was reported that the device could not cross the lesion.The 60mmx2.5mm, 80% stenosed target lesion was located in the mildly tortuous and severely calcified left anterior descending artery.A 2.00mm rotalink burr was selected for use.During the procedure, it was noted that the device could not cross the lesion.The procedure was completed with another of the same device.No complications were reported and the patient was stable post procedure.However, device analysis revealed that the device was broken at the distal end of the coil.

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16815105
Report Number2124215-2023-19770
Device Sequence Number12143289
Product Code MCX
UDI-Device Identifier08714729126881
UDI-Public08714729126881
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2023
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0028227103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2023
Initial Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight67 KG